MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®; STIMULATOR, NERVE

MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®; STIMULATOR, NERVE
Model Number 8229708
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Date of Event 12/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A healthcare professional (hcp) reported via a manufacturer representative that the device was hooked up but the connections did not work prior to a procedure.A second tube was opened which worked.There was no patient involvement.
 
Additional Manufacturer Narrative
Analysis found that there was no anomaly in the construction of the device.The electrode wires would plug into a patent interface with no issues.A syringe was connected to the inflation luer and the cuff inflated / deflated 5 times (disconnecting and reconnecting the syringe each time).Electrically, the resistance of the tube electrodes from end to end shall be less than 200 ohms and the actual measurements were; red 17 ohms, red [w/white band] 8 ohms, blue 12 ohms, and blue [w/white band] 10 ohms.There were no shorts between circuits or intermittent behavior while manipulating the circuits.When viewed under magnification, there were no cracks in the electrode contacts.(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information from the healthcare professional via a manufacturer representative reported that after intubating the patient, the physician went to hook up the device to the monitor, however, what was normally seen did not appear.The physician gently manipulated the wire trying to get it to work and noticed that the wire worked intermittently but did not achieve a consistent connection.The patient was reintubated with a new device without further incident.There was no patient harm.

Brand Name
NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key8286314
Report Number1045254-2019-00040
Device Sequence Number1953203
Product Code ETN
UDI-Device Identifier00643169782600
UDI-Public00643169782600
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K112686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/10/2022
Device Model Number8229708
Device Catalogue Number8229708
Device Lot Number0215817320
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2019
Supplement Date Received by Manufacturer02/12/2019
Initial Report FDA Received Date01/29/2019
Supplement Report FDA Received Date03/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1